MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. CROSSWALK; PERCUTANEOUS CATHETER

ASAHI INTECC CO., LTD. CROSSWALK; PERCUTANEOUS CATHETER
Catalog Number PSC18090A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/06/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site: (b)(4), registration number: (b)(4).The crosswalk peripheral support catheter was returned for evaluation.Fragmentation of the tip was confirmed on the returned catheter.A crushed shaft due to bending was observed at the distal marker band.Microscopic observation of the tip found that the tip polymer was completely detached at the junction of the tip polymer and the shaft tube to expose the underlying braid tube.The exposed braid tube was stretched.A longitudinal crack was observed at the broken edge of the tip.These findings indicated that tensile stress had contributed to shearing off the tip from the shaft while the tip had likely been restricted its movement.The mid part of the tip was partially missing and the inner jacket was exposed.The exposed inner jacket was buckled.All cracks including the ones that lead to chipping the tip polymer originated from the circumferential direction and propagated longitudinally, implying fragmentation of the mid part of the tip was most due to repeated bending stress.A longitudinal scratch was also found on the tip surface that indicated the tip was in contact likely with calcium.As seen in the mid part of the tip, circumferentially originated cracks that propagated in the longitudinal direction were observed in the distal part of the tip; therefore, fragmentation in the distal part was most likely attributed to repeated bending stress.A longitudinal groove observed on the surface of the distal tip indicated that the tip was bit likely by calcium.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the investigation outcome, it was presumed that repeated bending stress generated with catheter manipulation had most likely contributed to the observed tip fragmentation of the returned crosswalk support catheter.The applied stress would localize and therefore exceed the product design limit when tip movement was restricted likely by calcium.Tensile stress generated likely during removal made the tip to detach from the shaft.It was concluded that this event was not attributed to product quality.No capa will be taken.Instructions for use (ifu) states: [warnings] carefully handle the product under fluoroscopy.If any resistance is felt while handling the product, immediately stop the manipulation and find out the cause of the resistance in order to avoid damage to blood vessels and separation or kinking of the product.[malfunctions and adverse effects] separation.
 
Event or Problem Description
It was reported that the tip of a crosswalk peripheral support catheter fell off during a percutaneous peripheral intervention to treat mildly tortuous, mildly calcified, random lesions in the superficial femoral artery, tibial artery, and popliteal artery.The physician determined to leave the separated tip in situ.The procedure itself had completed without delay.There was no impact on patient outcome associated with this event.

Brand Name
CROSSWALK
Common Device Name
PERCUTANEOUS CATHETER
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
MDR Report Key12368752
Report Number3003775027-2021-00147
Device Sequence Number11074008
Product Code DQY
UDI-Device Identifier04547327133494
UDI-Public(01)04547327133494(17)240331(10)210406K02A
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K192782
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Catalogue NumberPSC18090A
Device Lot Number210406K02A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2021
Initial Report FDA Received Date08/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age58 YR
Patient Weight220